MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00532810
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation result of cutting wire break.Block h11: investigation results the returned microknife xl was analyzed, and a visual inspection found no visible damages to the device initially.Functional test was performed, and the device was actuated, and the needle was not able to extend.Destructive test was performed, and the device was dissembled and was found that the cutting wire was blacked and broken, due to this condition the needle was unable to extend.No other problems with the device were noted.The results of the analysis performed on the returned device found that the needle (cutting wire) was broken and blackened.Based on this condition it can be determined that current was applied to the device, it is likely that the technique used, the patient anatomy, interaction with the scope or additional devices, also if it has exceeded the maximum of voltage or if the cutting wire was not in constant motion, therefore these procedural factors could have contributed to the broken wire leading to an extension problem as well due to the missing broken section.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a microknife xl was attempted to be used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat common bile duct stone performed on (b)(6) 2025.During the procedure, when the power supply was connected and the elytrotomy was prepared, the cutting wire of the tome could not come out.The procedure was completed with another microknife xl.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation finding of a cutting wire break.Please see block h11 for full investigation details.

Brand Name
MICROKNIFE XL
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24217828
Report Number3005099803-2026-00358
Device Sequence Number18164128
Product Code KNS
UDI-Device Identifier08714729172017
UDI-Public(01)08714729172017(17)261008(10)35022377
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K973826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00532810
Device Catalogue NumberM00532810
Device Lot Number0035022377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Initial Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight73 KG